Missouri, 2007Flood in Missouri, March 30, 2007
March 30, 2007 · NWS EAX · 1 event in 1 county or zone
Heavy rains on March 30th caused Moniteau Creek near Fayette to exceed flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains on March 30th caused Moniteau Creek near Fayette to exceed flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 30, 11:45 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 30, 11:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT FRI MAR 30 2007
...UPDATED HYDROLOGY DISCUSSION...
.DISCUSSION...
/353 AM CDT FRI MAR 30 2007/
A SERIES OF WEAK SHORTWAVES ALONG WITH WEAK ISENTROPIC LIFT CONTINUES
TO PRODUCE BANDS OF SHOWERS AND THUNDERSTORMS EARLY THIS MORNING. THE
LAST VISIBLE SHORTWAVE TO AFFECT THE CWA TODAY APPEARS TO BE LOCATED
IN SOUTHEASTERN KANSAS. THIS FEATURE WILL KEEP THE THREAT OF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA THIS MORNING.
THE POTENT UPPER LOW CONTINUES TO BE NEARLY STATIONARY ACROSS THE
FOUR CORNERS REGION WITH THE TROUGH JUST OFF THE PACIFIC NORTHWEST TO
DISLODGE THE SWRN US UPPER LOW TONIGHT AND SATURDAY.
THE NAM IS EXHIBITING ITS NORMAL BIAS OF OVER AMPLIFYING THE UPPER LOW
AND TRACKING IT FURTHER SOUTH. THE NAM ALSO LOOKS TOO SLOW. PREFER
QUICKER MORE NERN TRACK AS PER THE GFS/CANADIAN AND ECMWF.
ALTHOUGH THESE MODELS ARE PREFERRED...THEIR QPF LEAVES A LOT TO BE DESIRED.
FIRST CONCERN IS THE BOUNDARY ACROSS CENTRAL KANSAS. BOUNDARY WILL
EDGE EAST TODAY...BUT CANNOT JUSTIFY BRINGING AS FAR EAST AS THE
MISSOURI BORDER AS MODELS INDICATE. STRONG PRESSURE FALLS IN
CONJUNCTION WITH MERIDIONAL FLOW SHOULD INHIBIT A QUICK EAST
MOVEMENT.
REGARDLESS...THE FRONT MAY TRIGGER ADDITIONAL SCATTERED THUNDERSTORMS
TO OUR WEST THIS AFTERNOON WITH ANY ACTIVITY SPREADING EAST.
CONVECTIVE OUTFLOW BOUNDARIES MAY ALSO BE PRESENT THIS AFTERNOON.
STRENGTH OF ANY CONVECTIVE DEVELOPMENT ALONG THESE FEATURES WILL BE
DEPENDENT UPON THE AMOUNT OF AFTERNOON HEATING. STRONG INSOLATION
WILL BE DIFFICULT TODAY GIVEN THE AMOUNT OF CONVECTIVE DEBRIS. GIVEN
ONLY WEAK TO MODERATE SHEAR...AND PROJECTED WEAK INSTABILITY THIS
AFTERNOON...ONLY ISOLATED MARGINAL SEVERE CAN BE EXPECTED THIS
AFTERNOON.
THE BIGGEST CONCERN IS TONIGHT AND EARLY SATURDAY AS A STRONG
SHORTWAVE PIVOTS NORTHEAST INTO THE TX PANHANDLE THIS EVENING. A LOW
PRESSURE SYSTEM WILL DEVELOP IN CENTRAL OKLAHOMA...IN RESPONSE TO 100
KT H3 SPEED MAX. GIVEN STRONG DYNAMICAL FORCING ALONG WITH RICH H8
THETAE MOISTURE BEING FEED BY A 40-50KT LLJ...A CONVECTIVE COMPLEX IS
LIKELY TO DEVELOP IN CENTRAL AND EASTERN OKLAHOMA LATE THIS
AFTERNOON.
THE COMPLEX WILL RAPIDLY PROGRESS NORTH NORTHEAST INTO EASTERN
KANSAS AND WESTERN...ALONG THE H8 THETAE RIDGE. A 50 KNOT LLJ WILL
FEED COPIOUS GULF MOISTURE INTO THE COMPLEX. THIS LLJ WILL BE IN
ADVANCE OF A SURFACE FRONT/DRYLINE WHICH WILL PENETRATE INTO THE
WESTERN CWA SATURDAY MORNING. PRECIPITABLE WATER VALUES WILL REACH AS
HIGH AS 1.4 INCHES TONIGHT...AS A RESULT...THE CONVECTIVE COMPLEX
COULD EASILY GENERATE A 1 TO 2 INCH RAINFALL. THE CURRENT TRAJECTORY
OF THE COMPLEX SUGGESTS THAT IT WILL AFFECT THE WESTERN ONE HALF OF
THE CWA...AS THIS REGION IS ALSO IN THE MORE FAVORABLE UPPER FORCING.
HEAVY RAIN THE PAST COUPLE OF DAYS HAS LEFT FLASH FLOOD GUIDANCE FOR
THE WESTERN CWA IN THE 0.75 TO 1.5 INCH RANGE. THEREFORE...HAVE
ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MISSOURI AND
EXTREME EASTERN KANSAS.
SEVERE THREAT APPEARS LOW TONIGHT DUE TO POOR INSTABILITY.
HOWEVER...CANNOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM DUE TO
MODERATE TO STRONG SHEAR. MAIN THREAT WILL BE DAMAGING WINDS.
MID LEVEL DRYING WILL FOLLOW THE CONVECTIVE COMPLEX DURING THE
MORNING HOURS WITH THE PRECIPITATION LIKELY EXITING THE CWA BY NOON.
THE DRY LINE/FRONT SHOULD PROGRESS INTO THE EASTERN CWA BY EARLY
AFTERNOON. IT WILL BE A RACE TO DETERMINE WHETHER THE ATMOSPHERE WILL
BE ABLE TO RECOVER IN TIME TO REGENERATE CONVECTION ALONG THE FRONT.
IF THUNDERSTORMS DO DEVELOP...A FEW MAY BE SEVERE. UNIDIRECTIONAL
SHEAR PROFILE SUGGESTS THE POTENTIAL FOR DAMAGING WINDS. HAIL MAY
MARGINALLY MEET SEVERE CRITERIA.
DRIER AIR TO SPREAD ACROSS THE ENTIRE CWA BY SATURDAY NIGHT WITH WARM DOWNSLOPE
FLOW PROVIDING WARM TEMPERATURES ON SUNDAY.
IN THE EXTENDED...CONTINUED THREAT OF CONVECTION ALONG A FRONT WHICH
WILL ENTER THE CWA ON MONDAY. ONLY FLY IN THE OINTMENT IS THAT A
STRONG CAP IS PRESENT.
DB
.AVIATION...
VFR SHOWERS AND ISOLATED MVFR THUNDERSTORMS WILL CONTINUE THIS MORNING.
A FRONT IN EASTERN KANSAS MAY TRIGGER SCATTERED THUNDERSTORMS THIS
AFTERNOON. BIGGEST THREAT TO THE TERMINALS WILL BE LATE THIS EVENING
AS A LARGE CONVECTIVE COMPLEX MOVES NORTH NORTHEAST OUT OF OKLAHOMA.
DB
.HYDROLOGY...
OVERNIGHT AND MORNING HOUR RAINFALL PRODUCED A BROAD AREA OF ONE TO
ONE AND ONE HALF BASIN AVERAGE INCH RAINFALL GENERALLY NORTH OF A
KANSAS CITY TO CARROLLTON TO FAYETTE LINE. RAINFALL JUST SHORT OF
6-HOUR FFG VALUES...THUS DRAMATIC HYDROLOGIC RESPONSE RATHER
LIMITED. HEADWATERS OF PLATTE RIVER AND MONITEAU CREEK SHOWING THE
GREATEST RESPONSE...WITH MONITEAU CREEK CURRENTLY CRESTING NEAR 16
FOOT FLOOD STAGE. A LULL IN ACTIVITY EXPECTED FOR WATERSHED DURING
THE NEXT TWELVE HOURS...THUS CURRENT FORECAST FOR RIVER TO FALL
BELOW FLOOD IN THE NEXT COUPLE HOURS APPEARS ON TARGET. SITE
SPECIFIC MODEL AND MBRFC SAC SMA RUNS INDICATING PLATTE RIVER SYSTEM
WILL RISE ABOVE ACTION STAGE AT SHARP STATION...AGENCY AND PLATTE
CITY BASE ON PREVIOUS AND FORECAST RAINFALL. WILL HAVE TO MONITOR
SITUATION IF BASIN RAINFALL EXCEEDS ONE HALF INCH...AS THIS AMOUNT
OF RAINFALL WILL CAUSE RIVER TO FLIRT WITH FLOOD STAGE.
SF
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO NOON SATURDAY FOR MOZ001-
MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ020-MOZ021-MOZ022-MOZ023-MOZ028-MOZ029-
MOZ030-MOZ031-MOZ037-MOZ038-MOZ043-MOZ044-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO NOON SATURDAY FOR KSZ025-
KSZ057-KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Mar 30, 12:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI MAR 30 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT FRI MAR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO ORGANIZE ACROSS CENTRAL AND EASTERN
KANSAS LATE THIS AFTERNOON AND EARLY EVENING...AND MOVES TOWARDS
WESTERN MISSOURI THROUGH THE EVENING HOURS. ALTHOUGH WIND SHEAR WILL
INCREASE SIGNIFICANTLY AS A STRONG UPPER LEVEL STORM SYSTEM
APPROACHES THE AREA...INSTABILITY WILL BE QUITE LOW WHICH WILL LIMIT
THE SEVERE POTENTIAL. NEVERTHELESS...AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE LATER THIS EVENING...WITH MARGINALLY LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS.
THESE WIDESPREAD THUNDERSTORMS WILL LIKELY PRODUCE EXTENSIVE HEAVY
RAINFALL ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...GENERALLY
ALONG AND WEST OF A LINE FROM PRINCETON TO CARROLLTON TO CLINTON.
THIS AREA IS UNDER A FLASH FLOOD WATCH...AND CAN EXPECT RAINFALL
AMOUNTS IN EXCESS OF ONE INCH THROUGH THE EVENING AND OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE POTENT UPPER LEVEL LOW PRESSURE WILL MOVE INTO CENTRAL KANSAS
SATURDAY MORNING...AND PROGRESS INTO IOWA BY SATURDAY EVENING. THIS
WILL PUSH THE AREA OF EARLY MORNING SHOWERS AND THUNDERSTORMS
NORTHEAST OF MISSOURI BY THE MID MORNING HOURS. MEANWHILE...A SURFACE
COLD FRONT WILL MOVE INTO CENTRAL MISSOURI DURING THE AFTERNOON...AND
MAY PROVIDE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT.
CONSIDERABLE UNCERTAINTY EXISTS CONCERNING THE AMOUNT OF
DESTABILIZATION THAT CAN BE REALIZED AHEAD OF THE COLD FRONT BEFORE
IT CLEARS THE OUTLOOK AREA. HOWEVER...IF SUFFICIENT HEATING DOES OCCUR
BY THE EARLY AFTERNOON...SEVERE THUNDERSTORMS WOULD BE POSSIBLE ALONG
AND EAST OF A LINE FROM PRINCETON TO CARROLLTON TO SEDALIA...WITH
LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORMS ARE ALSO POSSIBLE LATE MONDAY NIGHT INTO TUESDAY
MORNING AS A COLD FRONT MOVES THROUGH KANSAS MISSOURI. IT IS UNCLEAR
AT THIS TIME WHETHER SEVERE WEATHER WOULD DEVELOP AS A STRONG CAP AND
LIMITED INSTABILITY MAY PRECLUDE DEVELOPMENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SATURDAY ACROSS CENTRAL MISSOURI.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT EXCESSIVE RAINFALL AMOUNTS AND
OCCURRENCES OF FLOODING THROUGH SATURDAY.
21
Flood, Howard
- When
- March 30, 12:00 PM CST to 2:45 PM CST
- Where
- Howard County, 6 mi ESE of Fayette
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.117, -92.597
Moniteau Creek near Fayette crested at 16.09 feet, or 0.09 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 30, 20071 injured · $55,000 · EF0 · 33 events
- Ice Storm in North Dakota, March 30, 2007$25,000 · 6 events
- Tornadoes and Flash Flooding in Texas, March 30 to 31, 2007EF0 · 21 events
- Flash Flooding and Hail in Missouri, March 30, 2007$2,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Oklahoma, March 30 to 31, 2007$1,000 · 52 kt wind · 13 events
- Flash Flood and Hail in Texas, March 30, 2007$6,000 · 1.75 in hail · 11 events
- Flash Flood and Flooding in Kansas, March 30 to 31, 20076 events
- Winter Weather in Montana, March 30, 20075 events
- Tornadoes and Flash Flooding in Kansas, March 30, 2007$3,000 · EF0 · 5 events
- Hail and Damaging Wind in Illinois, March 30, 2007$4,000 · 52 kt wind · 4 events
- Heavy Snow in Montana, March 30, 20073 events
- Flooding in Illinois, March 30 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23204.